Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having blood and mucus in urine. Had several UTI previously. Taking correct diet. Reoccurring?

Hello there, I hope you can help me....I have had the feeling of a UTI for 3 days now. I am 36 years old and have had several UTI s in my early 20 s. I have been taking OTC UTI pain relief pills ( phenazopyridine hydrochloride) 97.5mg tablets 4 times daily along with cranberry supplements , and drinking gallons of cranberry juice. The pain is not being relieved at all, seems to be getting worse rather than better. I am also passing a lot of blood and mucus clots ranging in size from a tic tac to the size of a quarter. Usually the OTC products work just fine, I am in a lot of pain and the large and frequent blood clots are scaring me. My period ended 10days ago so it isn t menstrual related. The pain and clots are definately urinary tract related. Could this be something more serious.
Asked On : Fri, 8 Mar 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Thank you for your query.
Burning and blood does not necessarily meen you have a UTI. One should at least do a urine dipstick to see whether there is a infection. A change in ph can cause the burning sensation ,whether acid or alkaline. The cranberry is causing alkaline urine together with the drug you are taking ,this in itself may cause burning of the bladder wall. You need to see a doctor to examine the urine and treat any infection with the appropriate antibiotic, in the absence of infection they might have to consider a cystoscopy. I trust this helps you.
Answered: Fri, 8 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
Hello, thanks for using health care magic.
Blood and mucus in urine are not normal findings and there is need for prompt diagnosis and treatment of your condition.
It is most probable that you have a another urinary tract infection is the cause of the symptoms you are describing. Female sex and a history of repeated urinary tract infections are predisposing factors. Phenazopyridine is a urinary traact pain reliever and would not treat infection.
What you need to do is to see a doctor or a urologist for better evaluation and work ups such as urine analysis plus culture and sensitivity, ultrasound of urinary system etc.
Best regards and hope this helps you
Dr Achuo
Answered: Fri, 8 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor